Download

MSC2010 05C30

On properties of solution of a reccurent equation appearing in enumeration of maximal independent sets in complete trees

D. S. Taletskii1

AnnotationThe article considers a second-order nonlinear recurrent equation arising in analysis of the independent sets' quantity in complete $q$-ary trees. We proved earlier that for $q=2$ its solution has a limit and for any sufficiently large $q$ the solution splits into three converging subsequences with indices corresponding to the residue classes modulo 3. Computational experiment allowed to assume that this effect holds for any $q\geq 11$. The present paper proves divergence of the solution for any $q\geq 3$. The necessary condition for simultaneous convergence of all subsequences of the solution, with indices corresponding to the residue classes modulo 3, is the existence of a special solution of some nonlinear equations' system. Numerical search for solutions of the system, conducted in the present paper, showed that there is no corresponding solution of the system for any $3\leq q\leq 9$. We numerically and analytically show that the non-disintegrability into three subsequences takes place also for $q=10$.
Keywordsrecurrent equation, divergence theorem, computational experiment.

1Dmitry S. Taletskii, Laboratory Assistant, Department of Algebra, Geometry and Discrete Mathematics, Lobachevsky State University of Nizhny Novgorod (23 Gagarina avenue, Nizhny Novgorod 603950, Russia), ORCID: http://orcid.org/0000-0003-0966-3903, dmitalmail@gmail.com

Citation: D. S. Taletskii, "[On properties of solution of a reccurent equation appearing in enumeration of maximal independent sets in complete trees]", Zhurnal Srednevolzhskogo matematicheskogo obshchestva,20:1 (2018) 46–54 (In Russian)

DOI 10.15507/2079-6900.20.201801.46-54